Arkansas, 2015Flash Flooding and Flooding in Arkansas, December 26 to 31, 2015
December 26 to 31, 2015 · NWS TSA · 42 events in 6 counties and zones
A strong upper level low pressure system moved from the desert southwest into the Southern Plains in late December. Unseasonably moist air was in place across the region ahead of this approaching system as Pacific moisture in the mid and upper levels combined with very moist air in the low levels from the Gulf of Mexico.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 42
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level low pressure system moved from the desert southwest into the Southern Plains in late December. Unseasonably moist air was in place across the region ahead of this approaching system as Pacific moisture in the mid and upper levels combined with very moist air in the low levels from the Gulf of Mexico. Strong atmospheric lift from the approaching upper level low and a warm front moving across the area, combined with this moisture, resulted in widespread locally heavy rainfall and isolated severe weather. Widespread eight to ten inches of rain fell across northwest Arkansas with locally up to a foot recorded. Widespread and significant flooding occurred across the area as a result. Daily rainfall records were broken during this event in Fort Smith and Fayetteville. This heavy rain event to end the month of December also resulted in it being the wettest December on record at Fort Smith with 10.81 inches observed during the month, and at Fayetteville where 10.95 inches fell.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 26, 5:16 PM CST, 2 hours 14 minutes earlier.
Area forecast discussion, Dec 26, 5:16 PM CST, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
516 PM CST SAT DEC 26 2015
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
For the 0Z TAFs, IFR to LIFR conditions will prevail at all sites
this evening as thunderstorms associated with a cold front move
through the region. Strong gusty winds will be associated with
any thunderstorms and strong gusty northerly winds will move in
behind the front. Thunderstorm activity will diminish tonight,
however, widespread heavy rainfall will continue throughout the
remainder of the 24 hour forecast period.
&&
.PREV DISCUSSION... /ISSUED 336 PM CST SAT DEC 26 2015/
DISCUSSION...
Tornado watch number 569 currently encompasses all of southeast OK
and west central AR...and is in effect until 8 pm this evening.
Late this afternoon...a surface low was analyzed near Okfuskee county
with a cold front extending into south central OK and a warm front
draped east near the I-40 corridor. A few breaks in the cloud
cover across the warm sector will contribute to pockets of greater
instability in an incredibly moist airmass (surface dewpoints
around 70F...which is remarkable for this time of year). Bulk
shear values around 50-60 kts and impressive low-level helicity
will remain favorable for rotating thunderstorms (and possible
tornadoes) the remainder of the afternoon and into the early
evening before the cold front pushes through the most of the
forecast area.
While the threat of severe weather will lessen overnight...the
threat for additional heavy rainfall and flooding will persist
through the remainder of the weekend. Deep layer moisture will
remain incredibly impressive...with forecast PWs around 1.5 to
1.75 inches across southeast OK through western AR. Exit-region
jet dynamics ahead of the approaching upper low along with the
anomalously high PWs will remain favorable for several periods of
moderate to heavy rain with embedded thunderstorms through the
weekend. The heaviest rainfall is expected to focus near and north
of a strengthening baroclinic boundary that should setup across
far southeast OK and western AR late tonight through Sunday.
Overall forecast rainfall amounts haven't changed much...with a
swath of 6 to 9 inches possible from southeast OK through
northwest AR...and 4 to 7 inches across much of northeast OK with
locally higher amounts possible. Flooding/flash flooding is
expected on the already saturate soils...with eventual significant
mainstem river flooding expected as well. Disastrous and life
threatening flooding is a distinct possibility.
The strong upper low and associated surface low will eventually
lift northeast through the area on Monday...with precipitation
coming to an end later in the day. Model timing of the upper low
is in reasonable agreement...although the actual path of the upper
system still remains in question. The SREF remains the farthest
west with the GEM the farthest east. This forecast will lean
toward the ECMWF/UKMET...which offers a reasonable compromise.
Low-thermal fields may become just cold enough to support some
light freezing rain or perhaps some sleet over far western Osage
and Pawnee counties late Sunday night...but confidence is this
remains quite low. The better chance of wintry precipitation may
come on Monday as the main upper low ejects across the area. For
now...will have some light snow and sleet mainly for parts of
northeast OK...with only minor accumulations. That said...it's not
uncommon to get a "surprise" beneath a strong upper low...so we'll
certainly continue to watch this very closely.
The forecast for next week looks seasonally chilly/cold...but
mostly dry. A fast moving upper wave could bring a small chance of
light snow mainly to northeast OK mainly Tuesday night.
&&
.TSA Watches/Warnings/Advisories...
OK...Flash Flood Watch through late Sunday night for OKZ049-053>076.
AR...Flash Flood Watch through late Sunday night for ARZ001-002-010-
011-019-020-029.
&&
AVIATION...06Hazardous weather outlook, Dec 26, 5:07 PM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
507 PM CST SAT DEC 26 2015
ARZ001-002-010-011-019-020-029-OKZ049-053>076-271130-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
507 PM CST SAT DEC 26 2015
...LIFE THREATENING FLOOD EVENT UNFOLDING...
...TORNADO POTENTIAL WITH ONGOING STORMS...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TONIGHT.
TORNADO.
RISK...ELEVATED.
AREA...PRIMARILY SOUTHEAST OF A LINE FROM GROVE TO MCALESTER.
ONSET...ONGOING.
SEVERE THUNDERSTORM.
RISK...SIGNIFICANT.
AREA...PRIMARILY SOUTHEAST OF INTERSTATE 44.
ONSET...ONGOING.
AREA AT GREATEST RISK...AREAS ALONG AND SOUTH OF INTERSTATE 40.
FLASH FLOOD.
RISK...CRITICAL.
AREA...MUCH OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
WIDESPREAD THUNDERSTORMS WILL CONTINUE THIS EVENING INTO
THE OVERNIGHT HOURS. THE PRIMARY TIMEFRAME FOR SEVERE WEATHER
WILL BE FROM THIS AFTERNOON THROUGH THE LATE EVENING HOURS.
THERE WILL BE A RISK OF TORNADOES WITH THE STRONGEST STORMS
ESPECIALLY ACROSS EAST CENTRAL OKLAHOMA INTO SOUTHEAST OKLAHOMA
WHERE CONDITIONS ARE MOST UNSTABLE. A SECONDARY AREA OF TORNADIC
CONCERN WILL BE ACROSS WESTERN ARKANSAS PENDING HOW FAR NORTH
THE MOST UNSTABLE AIRMASS SPREADS. THE TORNADIC POTENTIAL WILL
DECREASE LATER TONIGHT AS A STRONG COLD FRONT PUSHES THROUGH
THE AREA.
THE WIDESPREAD THUNDERSTORMS HAVE ALREADY PRODUCED AREAS OF
1 TO 3 INCH RAINFALL TOTALS. RAINFALL INTENSITY WILL REMAIN
INTENSE THROUGH TONIGHT AND MUCH OF THE DAY SUNDAY. THIS WILL
LEAD TO EXCESSIVE RAINFALL AND RAPID RUNOFF CAUSING MANY STREAMS
AND RIVERS TO FLOOD. HISTORIC FLOODING LEVELS MAY BE REACHED
ON LARGER RIVERS...AND GIVEN THE WIDESPREAD AND INTENSE NATURE
OF THE EXPECTED FLOODING...LIFE THREATENING CONDITIONS WILL BE
IN PLACE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK EXPECTED.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...HEAVY
RAIN POTENTIAL.
MONDAY...WINTER WEATHER POTENTIAL...HIGH WIND POTENTIAL.
TUESDAY...WINTER WEATHER POTENTIAL.
WEDNESDAY THROUGH FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
DANGEROUS FLOODING WILL BE ONGOING...AND LIKELY INTENSIFYING...ON
SUNDAY. DANGEROUS RISES ON AREA RIVERS ARE EXPECTED AND THE LATEST
FORECASTS SHOULD BE CLOSELY MONITORED. REMEMBER TO AVOID FLOODED
ROADWAYS.
THE CENTER OF THE UPPER STORM SYSTEM WILL PASS OVER THE REGION
ON MONDAY AND MAY PRODUCE A PERIOD OF WINTER WEATHER...PRIMARILY
WEST OF HIGHWAY 75. ANOTHER BRIEF PERIOD OF WINTER WEATHER
IS POSSIBLE TUESDAY HOWEVER ANY SNOW AMOUNTS DURING THIS PERIOD
CURRENTLY APPEAR TO BE LIGHT.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Local storm report, Dec 26, 5:08 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
508 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL MUSKOGEE 35.75N 95.37W
12/26/2015 E1.00 INCH MUSKOGEE OK NWS EMPLOYEE
&&
PBSSpecial weather statement, Dec 26, 5:24 PM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
524 PM CST SAT DEC 26 2015
OKZ067-070-071-270015-
MUSKOGEE OK-MCINTOSH OK-WAGONER OK-
524 PM CST SAT DEC 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR MCINTOSH...SOUTHEASTERN WAGONER
AND CENTRAL MUSKOGEE COUNTIES UNTIL 615 PM CST...
AT 524 PM CST...A STRONG THUNDERSTORM WAS LOCATED OVER STIDHAM...
MOVING NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
MUSKOGEE... EUFAULA...
FORT GIBSON... CHECOTAH...
WARNER... OKAY...
WEBBERS FALLS... OKTAHA...
BRAGGS... COUNCIL HILL...
RENTIESVILLE... STIDHAM...
GREENLEAF STATE PARK... LAKE EUFAULA STATE PARK...
VIVIAN... KEEFETON...
RAIFORD... WAINWRIGHT...
SUMMIT... HITCHITA...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 244 AND
279.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR EASTERN
OKLAHOMA.
LAT...LON 3547 9585 3546 9582 3549 9582 3555 9574
3555 9572 3557 9571 3589 9527 3587 9524
3585 9523 3582 9527 3581 9521 3556 9513
3525 9561 3523 9567 3520 9568 3519 9574
3518 9576 3520 9579 3541 9588 3545 9588
TIME...MOT...LOC 2324Z 227DEG 45KT 3538 9572Special weather statement, Dec 26, 5:30 PM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
530 PM CST SAT DEC 26 2015
OKZ071-073-270015-
PITTSBURG OK-MCINTOSH OK-
530 PM CST SAT DEC 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MCINTOSH AND NORTHWESTERN
PITTSBURG COUNTIES UNTIL 615 PM CST...
AT 530 PM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF INDIANOLA...MOVING NORTHEAST AT 55 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
EUFAULA... CANADIAN...
INDIANOLA... HANNA...
STIDHAM... VIVIAN...
LAKE EUFAULA STATE PARK... RAIFORD...
PIERCE... ONAPA...
THIS INCLUDES INTERSTATE 40 IN OKLAHOMA BETWEEN MILE MARKERS 250 AND
263.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST FOR SOUTHEASTERN
OKLAHOMA.
LAT...LON 3501 9580 3509 9599 3553 9573 3541 9541
TIME...MOT...LOC 2330Z 213DEG 46KT 3512 9585
Local storm report, Dec 26, 6:45 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
645 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG WATTS 36.11N 94.57W
12/26/2015 ADAIR OK LAW ENFORCEMENT
A FEW TREES DOWN IN WATTS
&&
CKHSpecial weather statement, Dec 26, 7:07 PM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
707 PM CST SAT DEC 26 2015
ARZ001-010-OKZ068-069-270200-
WASHINGTON AR-BENTON AR-ADAIR OK-CHEROKEE OK-
707 PM CST SAT DEC 26 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BENTON...
NORTHWESTERN WASHINGTON...EAST CENTRAL CHEROKEE AND CENTRAL ADAIR
COUNTIES UNTIL 800 PM CST...
AT 707 PM CST...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
ELDON...MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN OR NEAR THE PATH INCLUDE...
FAYETTEVILLE... SILOAM SPRINGS...
STILWELL... FARMINGTON...
LINCOLN... WESTVILLE...
WATTS... SPRINGTOWN...
ADAIR STATE PARK... PROCTOR...
MARYETTA... CINCINNATI...
BARON... ELDON...
CHRISTIE... VINEY GROVE...
SAVOY... BALLARD...
WEDINGTON... LAKE FRANCIS...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3628 9443 3607 9422 3572 9481 3586 9495
3616 9458 3616 9456 3617 9456
TIME...MOT...LOC 0107Z 230DEG 34KT 3585 9482
69Local storm report, Dec 26, 7:13 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
713 PM CST SAT DEC 26 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM FLASH FLOOD OKAY 35.85N 95.32W
12/26/2015 WAGONER OK BROADCAST MEDIA
REPORT OF DEEP WATER ACROSS OKLAHOMA HIGHWAY 16 NEAR OKAY
&&
CKHEvent by event
35 flood, 5 flash flood, 1 thunderstorm wind, 1 hail. Local standard time, as filed.
Flash Flood, Benton
- When
- December 26, 7:30 PM CST to December 27, 12:30 AM CST
- Where
- Benton County, 1.98 mi WNW of Gravette to 2.12 mi WNW of Gravette
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.434, -94.481
Heavy rainfall flooded Leonard Ranch Road. A swift water rescue was conducted after a vehicle was driven into the flood water.
Flash Flood, Benton
- When
- December 26, 8:15 PM CST to December 27, 12:30 AM CST
- Where
- Benton County, 1.87 mi SSW of Bella Vista to 1.83 mi SSW of Bella Vista
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.404, -94.238
Pumpkin Hollow Road north of Bentonville was closed due to flooding.
Flash Flood, Benton
- When
- December 26, 8:15 PM CST to December 27, 12:30 AM CST
- Where
- Benton County, 1.03 mi SW of Maysville to 1.11 mi SSW of Maysville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.389, -94.593
Highways 43 and 102 were closed due to flooding.
Flash Flood, Benton
- When
- December 26, 8:15 PM CST to December 27, 12:30 AM CST
- Where
- Benton County, 2.46 mi SW of Gravette to 2.28 mi SE of Gravette
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.397, -94.484
Rocky Dale Hollow, Falling Springs, Prichard and Big Springs Roads were closed due to flooding.
Flash Flood, Benton
- When
- December 26, 8:32 PM CST to December 27, 12:30 AM CST
- Where
- Benton County, 3 mi E of Decatur to 0.76 mi ENE of Decatur
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.330, -94.396
Flooding was reported on Highway 102 east of Decatur.
Thunderstorm Wind, Washington
- When
- December 26, 8:45 PM CST
- Where
- Washington County, Springdale
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.180, -94.130
Strong thunderstorm wind pushed a detached garage off its foundation, snapped several trees, and moved a stock trailer approximately 20 feet.
Hail, Washington
- When
- December 26, 9:15 PM CST
- Where
- Washington County, Prairie Grove
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 35.980, -94.320
Flood, Benton
- When
- December 26, 10:44 PM CST to December 27, 12:30 AM CST
- Where
- Benton County, 0.35 mi WNW of Decatur Arpt to 0.98 mi WNW of Sulphur Spgs
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.352, -94.456
Numerous roads across the county were flooded and impassable, most notably west of Highway 59 and north of Highway 102.
Flood, Sebastian
- When
- December 27, 1:01 PM CST to December 28, 11:30 AM CST
- Where
- Sebastian County, 2.73 mi W of Ursula to 2.39 mi ENE of Bloomer
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.319, -94.098
Portions of Highway 252 east of Lavaca were closed due to flooding.
Flood, Sebastian
- When
- December 27, 1:30 PM CST to December 28, 11:30 AM CST
- Where
- Sebastian County, 0.86 mi SE of Barling to 1.25 mi SSE of Barling
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.321, -94.290
Portions of Highway 255 east of Barling were closed due to flooding.
Flood, Crawford
- When
- December 27, 1:30 PM CST to December 28, 11:30 AM CST
- Where
- Crawford County, 1.38 mi WNW of Meadows to 1.14 mi W of Meadows
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.504, -94.294
Portions of Highway 282 north of Alma were closed due to flooding.
Flood, Carroll
- When
- December 27, 4:30 PM CST to December 28, 11:30 AM CST
- Where
- Carroll County, 2 mi N of Eureka Spgs to 2.17 mi WNW of Elk Ranch
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.429, -93.730
Highway 23 north of Eureka Springs was closed due to flooding.
Flood, Benton
- When
- December 27, 4:30 PM CST to December 28, 11:30 AM CST
- Where
- Benton County, 0.42 mi SW of Cave Spgs to 0.67 mi SSW of Cave Spgs
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.266, -94.236
Highway 264 west of Cave Springs was closed due to flooding.
Flood, Washington
- When
- December 27, 4:30 PM CST to December 28, 11:30 AM CST
- Where
- Washington County, 0.67 mi W of Savoy to 0.87 mi WNW of Savoy
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.101, -94.342
Highway 16 west of Fayetteville was closed due to flooding.
Flood, Crawford
- When
- December 27, 4:30 PM CST to December 28, 11:30 AM CST
- Where
- Crawford County, 4 mi SW of Mountainburg to 3.96 mi WNW of Graphic
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.589, -94.220
Highway 282 southwest of Mountainburg was closed due to flooding.
Flood, Sebastian
- When
- December 27, 4:30 PM CST to December 28, 11:30 AM CST
- Where
- Sebastian County, 2 mi E of Lavaca to 2.06 mi NNE of Bloomer
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.330, -94.144
Highway 96 east of Lavaca was closed due to flooding.
Flood, Sebastian
- When
- December 27, 4:30 PM CST to December 28, 11:30 AM CST
- Where
- Sebastian County, 4 mi SE of Lavaca to 2.49 mi SE of Bloomer
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.289, -94.130
Highway 252 southeast of Lavaca was closed due to flooding.
Flood, Sebastian
- When
- December 27, 4:30 PM CST to December 28, 11:30 AM CST
- Where
- Sebastian County, 1 mi NE of Central City to 1.83 mi ENE of Central City
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.330, -94.237
Highway 255 northeast of Central City was closed due to flooding.
Flood, Sebastian
- When
- December 27, 4:30 PM CST to December 28, 11:30 AM CST
- Where
- Sebastian County, Mansfield to 0.56 mi S of Mansfield
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.070, -94.230
Numerous roads were reported closed due to flooding.
Flood, Washington
- When
- December 27, 5:36 PM CST to December 28, 11:30 AM CST
- Where
- Washington County, 2.78 mi SSE of Wheeler to 2.55 mi SSE of Wheeler
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.082, -94.234
Portions of Highway 16 west of Fayetteville were closed due to flooding.
Flood, Crawford
- When
- December 27, 8:30 PM CST to December 28, 11:30 AM CST
- Where
- Crawford County, 0.96 mi SSW of Rudy to 0.95 mi WNW of Meadows
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.517, -94.285
Highway 282 southwest of Rudy was closed due to flooding.
Flood, Franklin
- When
- December 27, 8:30 PM CST to December 28, 11:30 AM CST
- Where
- Franklin County, 1 mi SW of Cass to 0.25 mi S of Turners Bend
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.670, -93.833
Highway 23 southwest of Cass was closed due to flooding.
Flood, Franklin
- When
- December 27, 8:43 PM CST to December 28, 11:30 AM CST
- Where
- Franklin County, 1.87 mi W of Denning to 1.58 mi NW of Denning
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.398, -93.833
Portions of Highway 23 near Turners Bend were closed due to flooding.
Flood, Benton
- When
- December 27, 9:11 PM CST to December 28, 11:30 AM CST
- Where
- Benton County, 1.65 mi WNW of Bentonville to 2.06 mi WSW of Bentonville Muni Arp
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.382, -94.246
Several streets in town were flooded and impassable.
Flood, Benton
- When
- December 27, 9:11 PM CST to December 28, 11:30 AM CST
- Where
- Benton County, 2.49 mi NW of Siloam Spgs to 1.55 mi WSW of Siloam Spgs
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.202, -94.566
Several streets in and around town were flooded and impassable.
Flood, Benton
- When
- December 27, 9:11 PM CST to December 28, 11:30 AM CST
- Where
- Benton County, 2.68 mi E of Bentonville Muni Arp to 1.5 mi SW of Bentonville Branch J
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.346, -94.172
Several roads were closed due to flooding.
Flood, Washington
- When
- December 27, 9:11 PM CST to December 28, 11:30 AM CST
- Where
- Washington County, 1.99 mi NNW of Fayetteville to 2.64 mi SSW of Fayetteville
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 36.097, -94.181
Several streets were closed due to flooding.
Flood, Sebastian
- When
- December 28, 3:35 AM CST to December 29, 1:15 AM CST
- Where
- Sebastian County, 2.48 mi E of Greenwood to 3.32 mi E of Greenwood
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.215, -94.227
Portions of Highway 96 were closed due to flooding.
Flood, Carroll
- When
- December 28, 9:20 AM CST to December 29, 1:15 AM CST
- Where
- Carroll County, 0.49 mi E of Beaver to 0.78 mi E of Beaver
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.471, -93.761
Portions of Highway 187 near the Beaver Bridge were closed due to flooding.
Flood, Washington
- When
- December 28, 6:31 PM CST to December 29, 1:15 AM CST
- Where
- Washington County, 2.03 mi ESE of Strickler to 2.33 mi ESE of Strickler
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.818, -94.297
A section of Highway 220 was closed due to rock slide.
Flood, Washington
- When
- December 29, 12:25 PM CST to December 30, 1:15 AM CST
- Where
- Washington County, 2.18 mi WSW of Elm Spgs to 2.14 mi WSW of Elm Spgs
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.191, -94.268
Javellow Road was closed near Brush Creek due to flooding.
Flood, Washington
- When
- December 29, 12:25 PM CST to December 30, 1:15 AM CST
- Where
- Washington County, 0.19 mi E of Johnson to 0.28 mi E of Johnson
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.130, -94.167
Ball Street in Johnson was closed due to flooding.
Flood, Sebastian
- When
- December 30, 6:00 PM CST to December 31, 12:45 PM CST
- Where
- Sebastian County, 0.71 mi W of (Fsm)ft Smith Muni A to 0.19 mi WSW of (Fsm)ft Smith Muni A
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.329, -94.382
Portions of Highway 255 in Fort Smith were closed due to flooding.
Flood, Washington
- When
- December 30, 6:00 PM CST to December 31, 12:45 PM CST
- Where
- Washington County, 4.89 mi SSE of Strickler to 6.02 mi SW of Blackburn
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.766, -94.293
Portions of Highway 220 were closed due to flooding.
Flood, Franklin
- When
- December 30, 6:00 PM CST to December 31, 12:45 PM CST
- Where
- Franklin County, 0.76 mi S of Webb City to 0.85 mi S of Webb City
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.469, -93.830
Portions of Highway 309 near Highway 23 south of Ozark was closed due to flooding.
Flood, Franklin
- When
- December 30, 6:00 PM CST to December 31, 12:45 PM CST
- Where
- Franklin County, 2.91 mi SSE of Meg to 3.15 mi SSE of Meg
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.363, -93.856
Portions of Highway 288 near Highway 23 south of Ozark were closed due to flooding.
Flood, Franklin
- When
- December 30, 6:00 PM CST to December 31, 12:45 PM CST
- Where
- Franklin County, 1 mi N of Branch to 1.28 mi SSW of Peter Pender
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.315, -93.950
Portions of Highway 41 near Highway 22 south of Cecil were closed due to flooding.
Flood, Sebastian
- When
- December 30, 6:00 PM CST to December 31, 12:45 PM CST
- Where
- Sebastian County, 0.82 mi E of Massard to 1.17 mi ESE of Massard
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.349, -94.335
Portions of Highway 22 in Fort Smith were closed due to flooding.
Flood, Sebastian
- When
- December 30, 6:00 PM CST to December 31, 12:45 PM CST
- Where
- Sebastian County, 1.97 mi ENE of Lavaca to 2.4 mi E of Lavaca
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.336, -94.146
Portions of Highway 96 were closed due to flooding.
Flood, Sebastian
- When
- December 30, 6:00 PM CST to December 31, 12:45 PM CST
- Where
- Sebastian County, 2.81 mi WSW of Ursula to 2.77 mi WSW of Ursula
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.308, -94.098
Portions of Highway 252 east of Lavaca were closed due to flooding.
Flood, Sebastian
- When
- December 30, 6:00 PM CST to December 31, 12:45 PM CST
- Where
- Sebastian County, 0.79 mi SE of Barling to 1.2 mi SSE of Barling
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 35.321, -94.291
Portions of Highway 255 east of Barling were closed due to flooding.
Flood, Carroll
- When
- December 30, 6:00 PM CST to December 31, 12:45 PM CST
- Where
- Carroll County, 0.53 mi E of Beaver to 0.83 mi E of Beaver
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.471, -93.760
Portions of Highway 187 near the Beaver Bridge remained closed due to continued flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, December 26 to 28, 201513 deaths · 635 injured · $41 million · EF4 · 63 events
- Flash Flooding and Flooding in Missouri, December 26 to 28, 201515 deaths · $45 million · 1 in hail · 128 events
- Flash Flooding and Flooding in Illinois, December 26 to 31, 20156 deaths · 12 events
- Flash Flooding and Flooding in Illinois, December 26 to 31, 20154 deaths · $7.2 million · 12 events
- Blizzard and Ice Storm in Texas, December 26 to 28, 20152 deaths · $33 million · 24 events
- Flash Flooding and Flooding in Oklahoma, December 26 to 31, 20152 deaths · $110,000 · 1 in hail · 76 events
- Blizzard and Heavy Snow in New Mexico, December 26 to 27, 20151 death · 1 injured · $401 million · 29 events
- Flash Flooding and Flooding in Missouri, December 26 to 31, 20151 death · $244 million · 33 events
- Flooding and Heavy Rain in Kansas, December 26 to 29, 2015$1.3 million · 3 events
- High Wind and Strong Wind in California, December 26 to 27, 20152 injured · $19,000 · 70 kt wind · 11 events
- Flooding in Kentucky, December 26 to 31, 2015$24,000 · 9 events
- Winter Storm and High Wind in Texas, December 26 to 28, 201556 kt wind · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 611133, 611135, 611136, 611138, 611139, 611140, 611141, 611142, 611286, 611287, 611288, 611297, 611298, 611299, 611300, 611301, 611302, 611303, 611304, 611323, 611324, 611325, 611329, 611330, 611331, 611332, 611333, 611334, 611358, 611359, 611362, 611363, 611398, 611401, 611402, 611404, 611405, 611406, 611407, 611408, and more.